Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 39, NWS Jackson, MS

February 5, 2020Claiborne County, Hinds County, Warren County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 5, 2020, 4:13 PM CST for Claiborne County, Hinds County, Warren County, Mississippi. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 5, 2020, 4:13 PM CST (22:13 UTC)
Expired
Feb 5, 2020, 4:45 PM CST
In force
32 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Claiborne County, MS, Hinds County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 58 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 5, 4:27 PM CSTTSTM WND DMG2 Ssw Edwards, MSTREE DOWN ALONG MOUNT MORIAH RD JUST SOUTH OF EDWARDS.
Feb 5, 4:33 PM CSTTSTM WND DMG3 Wsw Brownsville, MSTWO TREES DOWN ACROSS NORTHERN HINDS COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 5, 11:49 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2020-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2020-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
788 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

307 
WUUS54 KJAN 052213
SVRJAN
MSC021-049-149-052245-
/O.NEW.KJAN.SV.W.0039.200205T2213Z-200205T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
413 PM CST Wed Feb 5 2020

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Southeastern Warren County in west central Mississippi...
  Northeastern Claiborne County in southwestern Mississippi...
  Western Hinds County in central Mississippi...

* Until 445 PM CST.

* At 412 PM CST, a severe thunderstorm was located near Reganton, or
  11 miles south of Vicksburg, moving east at 55 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Newman around 420 PM CST.
  Edwards around 430 PM CST.
  Raymond and Bolton around 440 PM CST.

Other locations impacted by this severe thunderstorm include Learned.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 600 PM CST for central,
southwestern and west central Mississippi.

LAT...LON 3250 9045 3206 9031 3205 9087 3231 9091
TIME...MOT...LOC 2212Z 251DEG 49KT 3217 9081 

HAIL...0.75IN
WIND...60MPH
 
$$

NF
1 follow-up statement
165 
WWUS54 KJAN 052228
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
428 PM CST Wed Feb 5 2020

MSC021-149-052238-
/O.CAN.KJAN.SV.W.0039.000000T0000Z-200205T2245Z/
Warren MS-Claiborne MS-
428 PM CST Wed Feb 5 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN AND
NORTHEASTERN CLAIBORNE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM CST for central,
southwestern and west central Mississippi.

LAT...LON 3225 9071 3226 9073 3230 9070 3234 9071
      3235 9069 3234 9063 3237 9064 3238 9063
      3244 9060 3245 9059 3250 9045 3217 9034
      3216 9073 3223 9073
TIME...MOT...LOC 2228Z 248DEG 46KT 3225 9059 

$$

MSC049-052245-
/O.CON.KJAN.SV.W.0039.000000T0000Z-200205T2245Z/
Hinds MS-
428 PM CST Wed Feb 5 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR WESTERN HINDS COUNTY...

At 428 PM CST, a severe thunderstorm was located near Edwards, or 16
miles west of Clinton, moving east at 55 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Raymond and Bolton around 440 PM CST.

Other locations impacted by this severe thunderstorm include Learned.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

A Tornado Watch remains in effect until 600 PM CST for central,
southwestern and west central Mississippi.

LAT...LON 3225 9071 3226 9073 3230 9070 3234 9071
      3235 9069 3234 9063 3237 9064 3238 9063
      3244 9060 3245 9059 3250 9045 3217 9034
      3216 9073 3223 9073
TIME...MOT...LOC 2228Z 248DEG 46KT 3225 9059 

HAIL...0.75IN
WIND...60MPH
 
$$

NF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 11:43 AM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Feb 5, 11:43 AM CST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1143 AM CST Wed Feb 5 2020

...SEVERE WEATHER LIKELY AND FLASH FLOODING POSSIBLE TODAY...

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
A mix of flight conditions will exist throughout today as a
frontal boundary and severe weather affects the region. The front
has already passed through GLH and GWO so that winds are from the
north- northwest now. As the front passes through this afternoon,
southerly winds at the rest of the TAF sites will rotate to a
northerly direction as well. Expect ceilings to drop universally
throughout the afternoon to IFR as scattered to numerous storms
ramp up and move across the region from southwest to northeast.
The severe storms will wane by 06Z with showers lingering through
much of Thursday. This will keep ceilings and visibilities low
through at least 18Z tomorrow. /10/

&&

.DISCUSSION...

An active weather day is on tap today & will bring severe weather
& flash flooding potential across the region. Severe weather,
including tornadoes & some possibly strong, is likely & some flash
flooding is possible.

Wednesday: This morning the mid-level ridge axis is centered over
the Caribbean Islands, leading to a an influx of sufficient low-
level southerly return flow of warmth & moisture. Surface analysis
this morning indicates a surface low & baroclinic zone across the
ArklaMiss Delta, ArkLaTex to mid-South & will only deepen through
the afternoon, while cooler conditions exist in the wake of the
boundary in the northwest Delta. The synoptic pattern consists of
a longwave amplification with the spoke of energy & jet streak
energy through southern Plains & northern Mexico. This will
continue to swing out along the base of the trough & eject
northeast across the ArkLaMiss region. In conjunction with low-
level deepening & surface cyclogenesis, strong reflection in the
low-level wind field response will occur. Morning sounding
analysis shows near the high end or climatological maximum in low-
level observed destabilization (i.e. LCH surface based CAPE ~2500
J/kg & JAN surface/mix-layer CAPE around 800-1000 J/kg). This
juxtaposition of steep mid-level lapse rates & strong mid-deep
layer shear (i.e. 6.5 deg C/km lapse rates @ 700-500mb & 40-70kts+
effective bulk shear @ 0-3km & 0-6km, respectively) continue to
support higher end severe weather potential.

This low-level feed of high Theta E is leading convection
development across areas in south-central to western Louisiana is
serving as the impetus for convective development. This will
continue to spread to the east-northeast across the region, with
hi-res CAM guidance indicative of storms along the northern
gradient of the significant tornado parameter gradient (STP).
Local HRRR guidance is definitely showing the potential for some
1500-2000+ J/kg surface based CAPE along & southeast of that
frontal & baroclinic zone & storms potentially riding along &
southeast of that boundary. SPC mesoanalysis & forecast indicate
nearly 2-3 STP along the Natchez Trace Corridor & especially from
near Winnsboro up towards Columbus & to the south. This area also
has pressure falls of 3-6mb as the surface low deepens. Hi-res
CAM guidance continues to paint area in this vicinity with the
highest potential for tornadoes, including some possibly strong.
Exact storm mode may be somewhat of a question, per some other
local CAM guidance, but there will be some potential for higher-end
severe weather. This environment is anomalously destabilized &
sheared. In conjunction with SPC, introduced an "Enhanced" severe
risk area from near Vicksburg to the Jackson Metro & to the
northeast to including near Grenada to the Golden Triangle. For
now, all modes of severe weather are possible. Due to the strong
clockwise curving hodographs, tornadoes are likely & some possibly
strong. Damaging winds up to 70mph & large hail of up to golf
ball size are also possible. These will be reflected in the
HWO/graphics.

In addition, the flash flooding potential remains across the area
as there will be high moisture in conjunction with a deepening
synoptic jet, upper diffluence along the low & also any convective
potential. In conjunction with anomalous deep layer moisture &
very wet antecedent conditions, especially from any heavy rain
this morning, will keep potential around. Due to that, rainfall
of 1-3 inches, with locally higher amounts, is possible across the
region. Local hi-res CAM guidance & HREF suite continues to
support this. No flash flood watch is needed for now as this
mesoscale driven & some details are not as clear. Kept the
HWO/graphics the same as before.

Lastly, due to a strong developing pressure gradient some gusts
upward of 25-30mph can't be ruled out. Expect these winds to really
ramp up into the afternoon as the surface low rapidly deepens &
moves through the Delta. For now, winds don't seem to ramp up
enough for a wind advisory or mention in the HWO/graphics. /DC/

Prior discussion below:

Today and tonight: Severe storms including locally heavy rain will
be possible across our CWA generally this afternoon and evening.
Early morning surface analysis had a stalled front across our Delta
region nearly along a line from Grenada, Mississippi to Bastrop,
Louisiana. This stalled front will move little today and the
greatest potential for severe weather will be along and south of
this boundary. Early morning satellite imagery/RAP analysis showed
the circulation around a deep upper level trough that extended
southwest from the Central Plains to the Baja region. This upper
trough will shift east through tonight and help develop a surface
low over Louisiana this morning that will track to the northeast
along the stalled boundary. The surface low will shift northeast of
our CWA this evening and drag the trailing cold front across our
southeast most zones well before sunrise. The warm sector ahead of
the surface low will feature PWATs greater than an inch and a half
with mid 60 dew points. MLCAPE values are expected to be 500-
1000j/kg while deep layer shear increases this afternoon into the
evening to support storm organization. There will be the potential
for severe storms capable of damaging winds a few tornadoes. Mid
level lapse rates look to limit large hail development but hail to
the size of quarters will also be possible. In addition, locally
heavy rainfall will accompany the storms and may result in some
flash flooding where the storms can train over the same area. Hi-res
models suggest the heaviest rainfall amounts will fall over our
northeast this afternoon and southeast this evening. Temperatures
will continue much warmer than normal today but the cooler air in
the wake of the cold front will knock temperatures down closer to
normal by morning, especially over the northwest half of the CWA.
/22/

Thursday through next Tuesday: Chances for rain will continue
Thursday into Thursday evening behind the cold front as cold
advection continues. Highs Thursday will range from the mid 40s
west to the mid 50s east. Expect a brief period of dry weather and
seasonable temperatures Friday and Friday night, with showers
returning Saturday as another system quickly moves into the
region. Another short period of dry weather will return Sunday as
high pressure influences the region. Unsettled weather returns to
the region Monday and Tuesday, along with continued warming as
another frontal system approaches the region. Highs by Tuesday
look to range from the lower 60s northwest to the lower 70s
southeast. /27/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  46  50  33 /  86  92  64   6
Meridian      72  52  55  34 /  89  95  77  11
Vicksburg     72  45  48  35 /  92  73  49   1
Hattiesburg   74  53  56  34 /  86  94  78   7
Natchez       73  44  48  33 /  93  76  51   1
Greenville    65  41  44  33 /  93  69  48   4
Greenwood     67  42  47  33 /  94  76  62  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Feb 5, 3:43 PM CST, 30 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
343 PM CST Wed Feb 5 2020

ARZ074-075-LAZ007-MSZ018-062145-
Ashley-Chicot-Morehouse-Bolivar-
343 PM CST Wed Feb 5 2020

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...Through the remainder of this afternoon

The rest of this afternoon through tonight, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

Through the remainder of this afternoon, localized flash flooding
is possible, particularly in low lying and urban areas. Heavy
rainfall of one to three inches, with locally higher amounts, is
possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ008-009-015-016-023-024-026-MSZ019-025-026-034-040-062145-
West Carroll-East Carroll-Richland-Madison LA-Franklin LA-
Catahoula-Concordia-Sunflower-Leflore-Grenada-Washington-
Issaquena-
343 PM CST Wed Feb 5 2020

This hazardous weather outlook is for portions of northeast
Louisiana, north central Mississippi, northwest Mississippi, and
west central Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...Through the remainder of this afternoon

The rest of this afternoon through tonight, severe thunderstorms
and tornadoes are possible. Some thunderstorms could produce
damaging winds to 60 to 70 mph and hail to the size of quarter to
golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Through the remainder of this afternoon, localized flash flooding
is possible, particularly in low lying and urban areas. Heavy
rainfall of one to three inches, with locally higher amounts, is
possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ029>033-037>039-042>050-053-054-059-062145-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee-
Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-
Claiborne-Copiah-Jefferson-
343 PM CST Wed Feb 5 2020

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, northeast Mississippi,
and southwest Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, severe thunderstorms
are likely and tornadoes are possible, with some possibly strong.
Some thunderstorms may produce damaging winds up to 70 mph and
large hail up to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

The rest of this afternoon through tonight, localized flash
flooding is possible, particularly in low lying and urban areas.
Heavy rainfall of one to three inches, with locally higher
amounts, is possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ025-MSZ027-028-035-036-041-062145-
Tensas-Carroll-Montgomery-Humphreys-Holmes-Sharkey-
343 PM CST Wed Feb 5 2020

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
west central Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...Through the remainder of this afternoon

The rest of this afternoon through tonight, severe thunderstorms
are likely and tornadoes are possible, with some possibly strong.
Some thunderstorms may produce damaging winds up to 70 mph and
large hail up to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Through the remainder of this afternoon, localized flash flooding
is possible, particularly in low lying and urban areas. Heavy
rainfall of one to three inches, with locally higher amounts, is
possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ051-052-055>058-060>066-072>074-062145-
Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
343 PM CST Wed Feb 5 2020

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and south central
Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, severe thunderstorms
and tornadoes are possible. Some thunderstorms could produce
damaging winds to 60 to 70 mph and hail to the size of quarter to
golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

The rest of this afternoon through tonight, localized flash
flooding is possible, particularly in low lying and urban areas.
Heavy rainfall of one to three inches, with locally higher
amounts, is possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

23

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Feb 5, 3:42 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CST WED FEB 5 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             3 SSE VALLEY PARK       32.59N 90.85W
02/05/2020  E1.25 INCH       ISSAQUENA          MS   PUBLIC

            PUBLIC REPORTED HAIL JUST LARGER THAN
            QUARTERS ALONG HWY 61 BETWEEN VALLEY PARK
            AND REDWOOD. TIME AND LOCATION ESTIMATED
            WITH RADAR DATA.

&&

TW
Special weather statement, Feb 5, 3:42 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
342 PM CST Wed Feb 5 2020

LAZ016-025-026-MSZ047-053-059>061-052230-
Tensas LA-Madison LA-Concordia LA-Adams MS-Jefferson MS-Warren MS-
Franklin MS-Claiborne MS-
342 PM CST Wed Feb 5 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TENSAS...
SOUTHEASTERN MADISON AND NORTHEASTERN CONCORDIA PARISHES...WARREN...
CLAIBORNE...JEFFERSON...NORTHWESTERN FRANKLIN AND NORTHEASTERN ADAMS
COUNTIES UNTIL 430 PM CST...

At 341 PM CST, Meteorologists were tracking strong thunderstorms
along a line extending from 9 miles west of Vicksburg to near
Newellton to Spokane. Movement was northeast at 55 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Church Hill around 355 PM CST.
  Vicksburg, Redwood, Yokena and Le Tourneau around 400 PM CST.
  Alcorn, St. Joseph, Oak Ridge and Reganton around 405 PM CST.
  Lorman around 410 PM CST.
  Bovina around 415 PM CST.
  Port Gibson and Flowers around 420 PM CST.
  Hermanville around 425 PM CST.
  Rocky Springs around 430 PM CST.

Other locations impacted by these storms include Delta and
Ridgecrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 600 PM CST for northeastern
Louisiana...and central, southwestern and west central Mississippi.

LAT...LON 3205 9114 3239 9099 3245 9087 3244 9086
      3245 9086 3256 9066 3255 9064 3235 9066
      3235 9069 3234 9071 3230 9070 3226 9073
      3225 9071 3223 9073 3199 9071 3162 9077
      3151 9166
TIME...MOT...LOC 2141Z 237DEG 47KT 3233 9103 3206 9114 3172 9147

GRG
Local storm report, Feb 5, 3:43 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CST WED FEB 5 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TORNADO          3 SE BURNS              32.11N 89.51W
02/05/2020                   SMITH              MS   EMERGENCY MNGR

            TREES DOWN ACROSS THE ROAD AT HIGHWAY 35
            NORTH AROUND THE SHONGELO COMMUNITY.

&&

JC
Local storm report, Feb 5, 3:52 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CST WED FEB 5 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND DMG     1 N LITTLE YAZOO        32.72N 90.37W
02/05/2020                   YAZOO              MS   EMERGENCY MNGR

            MOBILE HOME WITH ROOF BLOWN OFF AT THE
            INTERSECTION OF HIGHWAY 49 AND FLETCHERS
            CHAPEL ROAD. LOTS OF LIMBS ARE ALSO DOWN.

&&

JC
Local storm report, Feb 5, 3:55 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CST WED FEB 5 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             2 SE YAZOO CITY         32.84N 90.38W
02/05/2020  E1.00 INCH       YAZOO              MS   EMERGENCY MNGR

            DIME TO QUARTER SIZE HAIL NEAR THE
            INTERSECTION OF HWY 49 AND HWY 16.

&&

TW
Local storm report, Feb 5, 4:06 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CST WED FEB 5 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND DMG     LITTLE YAZOO            32.71N 90.37W
02/05/2020                   YAZOO              MS   EMERGENCY MNGR

            STRUCTURE DAMAGE REPORTED ON DOZIER LANE IN
            LITTLE YAZOO AREA.

&&

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 4:29 AM CSTSevere Thunderstorm WarningJANLeake, Madison46 min
Feb 5, 4:52 AM CSTTornado WarningJANLeake22 min
Feb 5, 6:55 AM CSTSpecial Weather StatementJANLowndes35 min
Feb 5, 1:30 PM CSTFlash Flood WarningJANCovington, Smith6 hr
Feb 5, 1:53 PM CSTSpecial Weather StatementJANCopiah37 min
Feb 5, 1:55 PM CSTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson50 min
Feb 5, 2:02 PM CSTSpecial Weather StatementJANWashington28 min
Feb 5, 2:07 PM CSTTornado WarningJANCopiah, Lawrence, Lincoln, Rankin, Simpson53 min
Feb 5, 2:55 PM CSTTornado WarningJANSimpson, Smith44 min
Feb 5, 3:01 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo44 min
Feb 5, 3:02 PM CSTTornado Warning Tornado observedJANSimpson, Smith58 min
Feb 5, 3:05 PM CSTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln41 min
Feb 5, 3:10 PM CSTTornado WarningJANCopiah, Jefferson Davis, Lawrence, Lincoln, Simpson22 min
Feb 5, 3:21 PM CSTTornado WarningJANYazoo54 min
Feb 5, 3:33 PM CSTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith42 min
Feb 5, 3:42 PM CSTSpecial Weather StatementJANClaiborne, Jefferson, Warren48 min
Feb 5, 3:55 PM CSTTornado WarningJANAttala, Holmes, Leake, Madison65 min
Feb 5, 3:59 PM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion61 min
Feb 5, 4:41 PM CSTSevere Thunderstorm WarningJANHinds, Madison49 min
Feb 5, 4:52 PM CSTTornado WarningJANAttala, Choctaw, Winston35 min
Feb 5, 5:09 PM CSTSpecial Weather StatementJANRankin36 min
Feb 5, 5:10 PM CSTSevere Thunderstorm WarningJANOktibbeha35 min
Feb 5, 5:16 PM CSTSevere Thunderstorm WarningJANLeake, Madison44 min
Feb 5, 5:31 PM CSTSevere Thunderstorm WarningJANOktibbeha26 min
Feb 5, 5:34 PM CSTTornado WarningJANLeake, Neshoba56 min
Feb 5, 5:41 PM CSTTornado WarningJANClay, Lowndes, Oktibbeha49 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.